Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 23, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 30, 2013, 6:15 PM EST for 6 counties in Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2013, 6:15 PM EST (23:15 UTC)
- Expired
- Jan 30, 2013, 7:00 PM EST
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Baldwin County, GA, Glascock County, GA, Hancock County, GA, Warren County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 80 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 1:19 PM EST | Tornado Watch | SPC | 9 hr |
| Jan 30, 5:45 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
150
WUUS52 KFFC 302315
SVRFFC
GAC009-125-141-301-303-319-310000-
/O.NEW.KFFC.SV.W.0023.130130T2315Z-130131T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BALDWIN COUNTY IN CENTRAL GEORGIA
NORTHERN WILKINSON COUNTY IN CENTRAL GEORGIA
GLASCOCK COUNTY IN EAST CENTRAL GEORGIA
HANCOCK COUNTY IN EAST CENTRAL GEORGIA
WARREN COUNTY IN EAST CENTRAL GEORGIA
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 700 PM EST
* AT 613 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NORTHEAST OF MILLEDGEVILLE TO MILLEDGEVILLE TO GORDON...MOVING
NORTHEAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
IRWINTON...MCINTYRE...TOOMSBORO...SPARTA...DEEPSTEP...NORWOOD...
CAMAK...WARRENTON...MITCHELL...EDGEHILL AND GIBSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST WEDNESDAY EVENING
FOR WEST CENTRAL GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EST THURSDAY MORNING FOR GEORGIA.
&&
LAT...LON 3331 8239 3317 8259 3312 8258 3312 8266
3310 8264 3305 8268 3276 8318 3275 8332
3281 8335 3303 8333 3320 8320 3344 8285
3347 8287 3352 8282 3351 8275 3359 8270
3361 8265 3341 8255 3336 8255
TIME...MOT...LOC 2314Z 231DEG 55KT 3320 8311 3302 8317
3283 8328
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 3:22 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Jan 30, 3:22 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EST WED JAN 30 2013 .SHORT TERM /TONIGHT THROUGH FRIDAY/... REST OF TODAY...CHANCE FOR SEVERE WEATHER CONTINUES ACROSS MOST OF THE CWA...WITH EXCEPTION OF FAR NORTHWEST GEORGIA AND HAVE ALREADY DROPPED THE TORNADO WATCH FROM THAT AREA. CURRENT THINKING IS THAT WE WILL CONTINUE TO SEE THE CHANCE FOR TORNADOES AND WIND DAMAGE. EXPECT THE LINE OF BROKEN STORMS TO FORM INTO A LINE AND LEAD TO MOSTLY A WIND EVENT LATER THIS EVENING INTO TONIGHT. MOST OF THE SEVERE WEATHER SHOULD BE OUT OF THE AREA AFTER 02Z. AFTER THAT...EXPECT LIGHT RAIN THROUGH 06Z. CLOUDS SHOULD CLEAR OVERNIGHT INTO TOMORROW. DRY FORECAST FOR THURSDAY. WEAK FRONT WILL MOVE THROUGH THURSDAY NIGHT AND MAIN IMPACT WILL BE CLOUDS. ENOUGH MOISTURE THOUGH AND TEMPERATURES ARE COLD ENOUGH THAT FORECAST WILL CONTINUE MENTION OF SNOW FLURRIES ACROSS NORTHEAST GEORGIA. SHOULD BE VERY LIGHT AND NO ACCUMULATION IS EXPECTED. IN THE NEAR TERM HAD TO ADJUST TEMPERATURES BASED ON CURRENT TRENDS...BUT THROUGH THE SHORT TERM...TEMPERATURES ARE BASED ON A MODEL BLEND. STRONGEST WINDS SO FAR ACROSS NORTHEAST GEORGIA HAVE BEEN AROUND 35 MPH. BASED ON TRENDS HAVE DECIDED TO CANCEL THE HIGH WIND WARNING AND KEEP ALL OF THE CWA UNDER THE WIND ADVISORY THROUGH MIDNIGHT. ARG/11 .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED 410 AM EST WED JAN 30 2013/ EXTENDED MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM...WITH LONG WAVE UPPER-LEVEL TROUGH SITUATED OVER THE EASTERN U.S. THOUGH EARLY NEXT WEEK. GENERALLY...NORTHWEST FLOW WILL PERSIST OVER THE REGION...AND MODELS CONTINUE TO ADVERTISE A SERIES OF UPPER LEVEL SHORT WAVES IMPACTING THE AREA AS A RESULT. THE FIRST DISTURBANCE OCCURS AT THE TAIL END OF THE SHORT TERM PERIODS...AND WHAT MOISTURE QUICKLY DISSIPATES INTO THE LONG TERM EARLY FRIDAY. THE SECOND DISTURBANCE LOOKS TO APPROACH THE AREA LATE SATURDAY AND REMAIN ACROSS FAR NORTH GEORGIA EARLY SUNDAY...WITH SLIGHTLY MORE MOISTURE AVAILABLE THAN THE PREVIOUS SHORTWAVE. FOR NOW...WITH THE LATEST MODEL TIMING FOR THIS SYSTEM...LOOKS LIKE IT WILL PRIMARILY BE RAIN...WITH SOME POSSIBILITY OF A RAIN-SNOW MIX INTO SUNDAY MORNING. HAVE GENERALLY GONE WITH SLIGHT CHANCE POPS...AND HAVE KEPT NO ACCUMULATIONS FOR NORTH GEORGIA. HAVE SCALED BACK POPS SLIGHTLY FOR THE THIRD SHORT WAVE EXPECTED MONDAY NIGHT INTO TUESDAY. LATEST MODEL RUNS ARE LESS ENTHUSIASTIC WITH THE FRONTAL SUPPORT...AND THEREFORE LESS AGGRESSIVE WITH MOISTURE AND PRECIP POTENTIAL. HAVE CONTINUED WITH SLIGHT CHANCE POPS MONDAY NIGHT AND TUESDAY...AND QUICKLY DROP POPS OFF INTO TUESDAY NIGHT. BELANGER 31 && .FIRE WEATHER... FUELS ARE WET AT THIS POINT...BUT WILL HAVE TO CONTINUE TO MONITOR AS RH VALUES WILL DROP TO 25 PERCENT THURSDAY AND FRIDAY. AREAS WILL BE ISOLATED ON THURSDAY...BUT FRIDAY IS DRIER AND A LARGE AREA IS BORDERLINE FOR 4 HOURS OF 25 PERCENT OR LESS RH. WINDS WILL BE GUSTY BOTH THURSDAY AND FRIDAY. 11 && .HYDROLOGY... ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF NORTH GEORGIA...MAINLY IN AN AREA FROM TRENTON TO HIAWASSEE TO CARROLLTON. ANOTHER HALF INCH IS POSSIBLE IN THESE AREAS. EAST OF THIS AREA...AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE. GIVEN AMOUNTS...WILL CONTINUE WITH THE FLOOD WATCH THROUGH MIDNIGHT. && .AVIATION... 18Z UPDATE... MVFR CONDITIONS EXPECTED THROUGH THE DAY TODAY AND THROUGH EARLY EVENING ACROSS MOST OF THE AREA. AFTER THE MOISTURE CLEARS OUT...EXPECT VFR CONDITIONS. MAIN CONCERN TODAY IS THE TIMING OF THE SQUALL LINE MOVING THROUGH THE AREA. HAVE ADJUSTED THE TAFS FOR BEST TIMING...POTENTIAL EXISTS FOR SEVERE WEATHER WITH THESE STORMS INCLUDING DAMAGING WIND AND POSSIBLE TORNADOES. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TIMING...HIGH CONFIDENCE ON ALL OTHER ELEMENTS. ARG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 37 50 31 46 / 100 5 5 0 ATLANTA 33 49 32 44 / 60 5 5 0 BLAIRSVILLE 33 42 27 35 / 60 5 20 10 CARTERSVILLE 34 47 30 40 / 40 5 10 0 COLUMBUS 38 56 37 53 / 70 5 5 0 GAINESVILLE 35 46 30 41 / 70 5 10 0 MACON 39 55 34 53 / 100 5 5 0 ROME 33 48 29 41 / 40 5 10 0 PEACHTREE CITY 36 50 32 46 / 60 5 5 0 VIDALIA 46 59 38 57 / 90 0 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS... CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...DAWSON...DEKALB...DOOLY...DOUGLAS...FAYETTE... FORSYTH...GREENE...GWINNETT...HALL...HANCOCK...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH... PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON... SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR... TOWNS...TROUP...TWIGGS...UPSON...WALTON...WEBSTER...WHITE... WILKES...WILKINSON. FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HARALSON... LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK... TOWNS...UNION...WALKER...WHITE...WHITFIELD. && SHORT TERM...ARG/11 LONG TERM....31 AVIATION...ARG
Hazardous weather outlook, Jan 30, 5:03 PM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 503 PM EST WED JAN 30 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-312215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 503 PM EST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...THREAT OF SEVERE STORMS WILL CONTINUE THROUGH TONIGHT ACROSS PORTIONS OF NORTHEAST AND CENTRAL GEORGIA... WEATHER HAZARDS EXPECTED... THE COMBINATION OF INSTABILITY AND LOW LEVEL SHEAR WILL ALLOW THE THREAT OF TORNADOES TO CONTINUE INTO THE EVENING ACROSS MAINLY CENTRAL GEORGIA. IN ADDITION...DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE LINE OF THUNDERSTORMS. THE THREAT OF SEVERE WEATHER WILL MAINLY BE CONFINED TO AN AREA ALONG AND SOUTH AND EAST OF A LINE FROM COLUMBUS TO FORSYTH TO ATHENS. IN ADDITION...ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF NORTH GEORGIA IN AN AREA FROM TRENTON TO HIAWASSEE TO CARROLLTON. ANOTHER HALF INCH IS POSSIBLE IN THESE AREAS. EAST OF THIS AREA...AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE. WITH RAIN CONTINUING ACROSS NORTH GEORGIA AND THE FACT THAT SOME MINOR FLOODING IS ALREADY OCCURRING ACROSS NORTH GEORGIA...A FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT. DISCUSSION... A SURFACE COLD FRONT IS MOVING ACROSS THE STATE WITH A LINE OF STRONG STORMS ASSOCIATED WITH IT. WITH WEAK INSTABILITY ACROSS THE AREA...CAPE VALUES AROUND 500 J/KG AND BELOW AND PLENTY OF LOW LEVEL WIND SHEAR...SCATTERED SEVERE STORMS HAVE BEEN ABLE TO DEVELOP. ALTHOUGH SOME WEAKENING OF STORMS IS POSSIBLE AS THE HEATING OF THE DAY DECREASING...THE THREAT OF SEVERE WEATHER STILL EXISTS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS THE TENNESSEE VALLEY EARLY FRIDAY AND EARLY SUNDAY. THE COMBINATION OF MOISTURE AND COLD TEMPERATURES FOR BOTH THESE EVENTS WILL SUPPORT SNOW FLURRIES OR A MIX OF LIGHT RAIN AND SNOW ACROSS NORTH GEORGIA. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. ANOTHER SHORTWAVE IS EXPECTED TO MOVE INTO THE REGION TUESDAY...THOUGH ONLY SHOWERS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jan 30, 5:37 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG AMERICUS 32.07N 84.23W
01/30/2013 SUMTER GA COUNTY OFFICIAL
MULTIPLE TREES AND POWER LINES DOWN IN THE CITY OF
AMERICUS.
0524 PM TSTM WND DMG 7 W MACON 32.83N 83.76W
01/30/2013 BIBB GA COUNTY OFFICIAL
NUMEROUS TREES DOWN WEST OF MACON.
0313 PM TSTM WND DMG GREENVILLE 33.03N 84.71W
01/30/2013 MERIWETHER GA COUNTY OFFICIAL
MULTIPLE TREES HAVE COME DOWN DOWN ACROSS THE COUNTY.
&&
GWETZELLocal storm report, Jan 30, 5:47 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TORNADO ADAIRSVILLE 34.37N 84.93W
01/30/2013 BARTOW GA EMERGENCY MNGR
*** 1 FATAL, 14 INJ *** MAN KILLED IN MOBILE HOME NEAR
ADAIRSVILLE.EMERGENCY MANAGER CONFIRMS THAT APPROXIMATELY
100 CARS OVERTURNED NEAR EXIT 306 ON INTERSTATE 75.
&&
VMURRELLSpecial weather statement, Jan 30, 5:48 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EST WED JAN 30 2013
GAZ093-104>106-302330-
548 PM EST WED JAN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN SUMTER...MACON...
CRISP AND DOOLY COUNTIES UNTIL 630 PM EST...
AT 546 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BYROMVILLE TO LESLIE...MOVING NORTHEAST AT
60 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
MACON...CRISP AND DOOLY COUNTIES THROUGH 630 PM EST. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE FLINT RIVER WMA...LAMAR...COBB...
METHVINS...BYROMVILLE...LESLIE...DESOTO...GEORGIA VETERANS MEMORIAL
STATE PARK...DRAYTON...LILLY...RICHWOOD...VIENNA AND PINEHURST.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3204 8410 3216 8408 3224 8380 3227 8369
3204 8370 3191 8401 3191 8418
TIME...MOT...LOC 2248Z 225DEG 53KT 3223 8394 3211 8396
3195 8409Local storm report, Jan 30, 5:55 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM TSTM WND DMG LAFAYETTE 34.71N 85.28W
01/30/2013 WALKER GA PUBLIC
THERE WERE MULTIPLE TREES DOWN COUNTY WIDE.
0841 AM TSTM WND DMG SUMMERVILLE 34.48N 85.35W
01/30/2013 CHATTOOGA GA PUBLIC
ONE TREE WAS REPORTED DOWN DUE TO HIGH WINDS.
0910 AM TSTM WND DMG STEPHENSVILLE 34.89N 85.55W
01/30/2013 DADE GA PUBLIC
4 TREES WERE REPORTED DOWN IN THE COUNTY.
0925 AM TSTM WND DMG 2 SW TIDINGS 34.42N 85.27W
01/30/2013 CHATTOOGA GA EMERGENCY MNGR
TREE AND POWERLINES DOWN ON BEN MOSELY CIRCLE
1101 AM TSTM WND DMG 2 ENE ROME 34.28N 85.15W
01/30/2013 FLOYD GA EMERGENCY MNGR
TREE DOWN ON POWERLINES ON WOODWARD STREET
1101 AM TORNADO 3 E LINDALE 34.18N 85.12W
01/30/2013 FLOYD GA EMERGENCY MNGR
SEVERAL TREES DOWN ON PLEASANT VALLEY ROAD
1104 AM TSTM WND DMG 2 NE ROME 34.28N 85.16W
01/30/2013 FLOYD GA EMERGENCY MNGR
TREE ON HOUSE IN ROME ON DOGWOOD STREET. PERSON TRAPPED
IN HOME BUT IS OK
1115 AM NON-TSTM WND DMG MACON 32.83N 83.64W
01/30/2013 BIBB GA PUBLIC
TREES DOWN IN MACON GEORGIA AREA DUE TO GRADIENT WINDS
1119 AM TORNADO ADAIRSVILLE 34.37N 84.93W
01/30/2013 BARTOW GA PUBLIC
SEVERAL CARS OVERTURNED AT A MCDONALDS RESTAURANT IN
ADAIRSVILLE
1119 AM TORNADO ADAIRSVILLE 34.37N 84.93W
01/30/2013 BARTOW GA EMERGENCY MNGR
MAJOR DAMAGE REPORTED IN DOWNTOWN ADAIRSVILLE. REPORTS OF
CARS OVERTURNED AND MAJOR STRUCTURE DAMAGE
1120 AM TORNADO ADAIRSVILLE 34.37N 84.93W
01/30/2013 BARTOW GA EMERGENCY MNGR
*** 1 FATAL, 14 INJ *** MAN KILLED IN MOBILE HOME NEAR
ADAIRSVILLE.EMERGENCY MANAGER CONFIRMS THAT APPROXIMATELY
100 CARS OVERTURNED NEAR EXIT 306 ON INTERSTATE 75.
1125 AM TORNADO 4 SE CALHOUN 34.45N 84.90W
01/30/2013 GORDON GA AMATEUR RADIO
MULTIPLE STRUCTURES DAMAGED ALONG HWY 53 NEAR CALHOUN.
TIME ESTIMATED FROM RADAR
1130 AM TORNADO 4 SE CALHOUN 34.46N 84.90W
01/30/2013 GORDON GA EMERGENCY MNGR
*** 8 INJ *** NUMEROUS TREES AND POWERLINES FROM REDBUD
RD TO HWY 53...SEVERAL HOMES DAMAGED...7 POULTRY HOMES
DESTROYED AND 8 INJURIES REPORTED IN GORDON COUNTY WHICH
OCCURRED IN ONE HOME. SEVERAL OF THE INJURIES ARE
CRITICAL
1200 PM TORNADO MOUNTAINTOWN 34.76N 84.56W
01/30/2013 GILMER GA EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN FROM POSSIBLE TORNADO.
MORE REPORTS THROUGHOUT THE WESTERN HALF OF THE COUNTY.
1241 PM TSTM WND DMG 4 N CANTON 34.30N 84.50W
01/30/2013 CHEROKEE GA EMERGENCY MNGR
NUMEROUS TREES DOWN NEAR BURRIS AND SARDIS ROADS.
1245 PM HAIL BRASWELL 33.99N 84.96W
01/30/2013 E0.25 INCH PAULDING GA EMERGENCY MNGR
1250 PM FUNNEL CLOUD YORKVILLE 33.93N 85.00W
01/30/2013 PAULDING GA AMATEUR RADIO
FUNNEL CLOUD REPORTED ON HWY 278 IN YORKVILLE
1251 PM TORNADO DALLAS 33.92N 84.84W
01/30/2013 PAULDING GA EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN IN DALLAS ON WEST
MEMORIAL DRIVE
0100 PM TSTM WND DMG FRANKLIN 33.28N 85.10W
01/30/2013 HEARD GA COUNTY OFFICIAL
MULTIPLE TREES DOWN IN AND AROUND FRANKLIN. STREETS
IMPACTED BY DOWNED TREES ARE CHARLIE B JOHNSTON AND LANE
ROAD.
0100 PM TSTM WND DMG 5 NW FRANKLIN 33.32N 85.16W
01/30/2013 HEARD GA COUNTY OFFICIAL
MULTIPLE TREES DOWN.
0207 PM HAIL 3 WSW MOUNTAIN PARK 34.06N 84.46W
01/30/2013 E1.00 INCH COBB GA PUBLIC
THE PUBLIC REPORTED A HAIL STONE OF 1 INCH IN SIZE.
0313 PM TSTM WND DMG GREENVILLE 33.03N 84.71W
01/30/2013 MERIWETHER GA COUNTY OFFICIAL
MULTIPLE TREES HAVE COME DOWN DOWN ACROSS THE COUNTY.
0315 PM TSTM WND DMG NEWNAN 33.37N 84.80W
01/30/2013 COWETA GA COUNTY OFFICIAL
NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY. SOME ROADS
WHERE THE TREES FELL WERE WELCOME AND ARNCO ROADS...1900
BLOCK OF HIGHWAY 16...AND NEWTON ROAD.
0315 PM FLOOD HIAWASSEE 34.95N 83.76W
01/30/2013 TOWNS GA EMERGENCY MNGR
FLOODING IN THE COUNTY HAS CLOSED 7 ROADS. ONE FAMILY
DISPLACED PER THE EM.
0345 PM TSTM WND DMG HAMILTON 32.76N 84.88W
01/30/2013 HARRIS GA PUBLIC
TREE DOWN ON US ROUTE 27.
0512 PM TSTM WND DMG AMERICUS 32.07N 84.23W
01/30/2013 SUMTER GA COUNTY OFFICIAL
MULTIPLE TREES AND POWER LINES DOWN IN THE CITY OF
AMERICUS.
0524 PM TSTM WND DMG 7 W MACON 32.83N 83.76W
01/30/2013 BIBB GA COUNTY OFFICIAL
NUMEROUS TREES DOWN WEST OF MACON.
&&
GWETZELSpecial weather statement, Jan 30, 5:58 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EST WED JAN 30 2013
GAZ038-039-050-051-060>062-074-310000-
558 PM EST WED JAN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WILKES...
WASHINGTON...WARREN...TALIAFERRO...PUTNAM...OGLETHORPE...GREENE AND
HANCOCK COUNTIES UNTIL 700 PM EST...
AT 554 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORMAN TO PLANT HARLEE BRANCH...MOVING
NORTHEAST AT 65 MPH.
WIND GUSTS UP TO 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WILKES...WASHINGTON...WARREN...TALIAFERRO...PUTNAM...OGLETHORPE...
GREENE AND HANCOCK COUNTIES THROUGH 700 PM EST. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE FLAT ROCK...CENTERVILLE...
JACKSONVILLE...WARFIELD...ROCKVILLE...PLANT HARLEE BRANCH...
PHOENIX...JACKSONS CROSSROADS...RAYLE...REYNOLDS PLANTATION...
VEAZEY...CAREY...UNION POINT...SILOAM AND GREENSBORO.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3331 8239 3327 8243 3333 8255 3331 8263
3320 8285 3312 8291 3306 8309 3316 8312
3319 8343 3348 8332 3349 8328 3362 8326
3398 8279 3399 8265 3388 8260 3387 8256
3382 8259 3366 8249 3360 8264 3335 8255
TIME...MOT...LOC 2258Z 234DEG 55KT 3400 8272 3364 8301
3323 8326Special weather statement, Jan 30, 6:14 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EST WED JAN 30 2013
GAZ072-074-075-083>085-095>097-104>109-310015-
614 PM EST WED JAN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WILCOX...
WASHINGTON...TWIGGS...SUMTER...PULASKI...LAURENS...JONES...JOHNSON...
WILKINSON...BLECKLEY...CRISP...DODGE...DOOLY...GLASCOCK AND HOUSTON
COUNTIES UNTIL 715 PM EST...
AT 608 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 16 MILES NORTHWEST OF DEEPSTEP TO 6 MILES
WEST OF FORT EARLY...MOVING EAST AT 35 MPH.
THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE PRESENCE OF A
TORNADO AT 608 PM EST. STILL...THE ENVIRONMENT ALONG THIS LINE
SUGGESTS AN ENHANCED RISK OF TORNADOES FORMING. WIND GUSTS TO 50 MPH
ARE ALSO POSSIBLE AS THE LINE MOVES ACROSS
WILCOX...WASHINGTON...TWIGGS...SUMTER...PULASKI...LAURENS...JONES...
JOHNSON...WILKINSON...BLECKLEY...CRISP...DODGE...DOOLY...GLASCOCK
AND HOUSTON COUNTIES THROUGH 715 PM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GEORGIA VETERANS
MEMORIAL STATE PARK...UNADILLA...PINEHURST...LILLY...COBB...
CLINCHFIELD...GROVANIA...HAYNEVILLE...ELKO...SAND BED...KATHLEEN...
BONAIRE...IVEY...GORDON AND RIPLEY.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3185 8395 3191 8394 3191 8404 3297 8337
3293 8336 3301 8315 3295 8307 3308 8304
3313 8290 3320 8285 3333 8258 3330 8248
3312 8258 3312 8266 3305 8261 3253 8290
3184 8342 3185 8360 3180 8361 3180 8380
TIME...MOT...LOC 2313Z 264DEG 32KT 3314 8315 3249 8351
3185 8397The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:50 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 40 min |
| Jan 30, 8:08 AM EST | Tornado Warning | FFC | Carroll, Cobb, Coweta, Douglas, Fulton, Heard and 1 more | 52 min |
| Jan 30, 8:36 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker | 39 min |
| Jan 30, 9:14 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 61 min |
| Jan 30, 10:21 AM EST | Tornado Warning | FFC | Bartow, Floyd, Haralson, Polk | 39 min |
| Jan 30, 10:59 AM EST | Tornado Warning | FFC | Bartow, Cherokee, Floyd, Gordon, Pickens | 46 min |
| Jan 30, 11:30 AM EST | Tornado Warning | FFC | Fannin, Gilmer, Gordon, Murray | 45 min |
| Jan 30, 12:12 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 48 min |
| Jan 30, 12:45 PM EST | Tornado Warning | FFC | Bartow, Cherokee, Cobb, Fulton, Paulding | 45 min |
| Jan 30, 12:50 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard, Paulding | 40 min |
| Jan 30, 12:54 PM EST | River Flood Warning | FFC | Dade | 24 hr |
| Jan 30, 1:30 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Lumpkin, Pickens | 45 min |
| Jan 30, 1:31 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Cherokee, Cobb, DeKalb, Douglas, Fulton and 2 more | 44 min |
| Jan 30, 1:34 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fulton, Heard | 41 min |
| Jan 30, 1:50 PM EST | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Towns, Union, White | 40 min |
| Jan 30, 1:51 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Harris, Heard, Meriwether, Muscogee, Talbot and 1 more | 39 min |
| Jan 30, 2:16 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Coweta, DeKalb, Douglas, Forsyth and 2 more | 44 min |
| Jan 30, 2:24 PM EST | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Gwinnett, Hall, Lumpkin, Towns and 2 more | 51 min |
| Jan 30, 2:30 PM EST | Tornado Warning | FFC | Harris, Meriwether, Pike, Talbot, Troup, Upson | 45 min |
| Jan 30, 2:34 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Coweta, DeKalb, Fayette, Harris, Henry and 3 more | 41 min |
| Jan 30, 2:36 PM EST | Special Weather Statement | FFC | DeKalb, Forsyth, Fulton | 39 min |
| Jan 30, 3:00 PM EST | Severe Thunderstorm Warning | FFC | Banks, Barrow, DeKalb, Forsyth, Fulton, Gwinnett and 6 more | 45 min |
| Jan 30, 3:14 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Harris, Meriwether, Pike and 3 more | 46 min |
| Jan 30, 3:23 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 52 min |
| Jan 30, 3:27 PM EST | River Flood Warning | FFC | Union | 6 hr |
| Jan 30, 3:31 PM EST | Tornado Warning | FFC | Marion, Talbot, Taylor, Upson | 29 min |
| Jan 30, 3:46 PM EST | River Flood Warning | FFC | Towns | 5 hr |
| Jan 30, 3:47 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 43 min |
| Jan 30, 3:58 PM EST | Severe Thunderstorm Warning | FFC | Butts, Crawford, Jasper, Lamar, Marion, Monroe and 2 more | 32 min |
| Jan 30, 4:01 PM EST | Tornado Warning | FFC | Crawford, Lamar, Monroe, Talbot, Taylor, Upson | 29 min |
| Jan 30, 4:20 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 3 hr |
| Jan 30, 4:24 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Crisp, Macon, Marion, Peach and 6 more | 66 min |
| Jan 30, 4:27 PM EST | Severe Thunderstorm Warning | FFC | Butts, Jasper, Lamar, Monroe | 48 min |
| Jan 30, 4:29 PM EST | Severe Thunderstorm Warning | FFC | Dooly, Houston, Sumter | 31 min |
| Jan 30, 5:03 PM EST | Special Weather Statement | FFC | Baldwin, Jasper, Jones, Monroe, Putnam | 57 min |
| Jan 30, 5:23 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Crawford, Dooly, Houston, Jones and 7 more | 52 min |
| Jan 30, 5:32 PM EST | River Flood Warning | FFC | Forsyth | 14 hr |
| Jan 30, 5:32 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 13 hr |
| Jan 30, 5:48 PM EST | Special Weather Statement | FFC | Dooly | 42 min |
| Jan 30, 5:58 PM EST | Special Weather Statement | FFC | Greene, Hancock, Putnam, Taliaferro, Warren, Wilkes | 62 min |
| Jan 30, 6:14 PM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dooly, Glascock, Houston, Pulaski and 4 more | 61 min |
| Jan 30, 6:49 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Jefferson, Johnson and 7 more | 41 min |
| Jan 30, 6:54 PM EST | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.